MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-90-P-NS-0
Medical Device Problem Codes Material Perforation (2205); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the crosscath support catheter perforated during a superficial femoral artery angioplasty procedure.Difficult advancement was experienced when attempting to cross the lesion.Upon removing the catheter and a.035 x 180 centimeter uniglide (cook medical) wire, the lab manager noticed the wire had perforated through the distal end of the catheter.Reportedly, there was no defect noted with the uniglide wire.Another crosscath support catheter was successfully advanced over the wire to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a hole in the device, which was noted at a distance of 12.9 cm from the distal tip.The hole appeared to have a sharp edge, due to a part of the opening having an outward protrusion.A sample 0.035" wire guide checker passed through entire the length, and experienced a slight resistance at the area of the device where the hole was noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.The affected unit was scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7744415
Report Number1820334-2018-02272
Device Sequence Number1365785
Product Code KRA
UDI-Device Identifier00827002515802
UDI-Public(01)00827002515802(17)210327(10)8695288
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Catalogue NumberCXC4.8-3.7-35-90-P-NS-0
Device Lot Number8695288
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1